Alert archive / Montana / High Wind Warnings in 2024
High Wind Warning 3, NWS Missoula, MT
NWS Missoula, MT issued this high wind warning at Oct 3, 2024, 1:00 PM MDT for 9 counties in Montana; Lemhi County, Idaho. It took effect at Oct 4, 2024, 1:00 PM MDT. It was in force for 13 hr. 52 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 3, 2024, 1:00 PM MDT (19:00 UTC)
- In effect from
- Oct 4, 2024, 1:00 PM MDT
- Expired
- Oct 5, 2024, 2:00 AM MDT
- In force
- 13 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 43 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 2:45 PM MDT | NON-TSTM WND GST 52 | 1 S Warm Springs, MT | Strong wind gusts out of the southwest occurred several hours before the cold front passage. This was likely a mix-down wind. When the cold front went through this station had gusts to 46 mph by 10 pm. |
| Oct 4, 3:10 PM MDT | NON-TSTM WND GST 47 | 19 E Swan Lake, MT | Mesonet station TT727 Spotted Bear Lookout. |
| Oct 4, 3:15 PM MDT | NON-TSTM WND GST 39 | 1 E Hamilton, MT | AWOS station KHRF 1 E Hamilton. |
| Oct 4, 3:28 PM MDT | NON-TSTM WND GST 40 | 2 Se Sula, MT | Mesonet station SUAM8 Sula. |
| Oct 4, 3:36 PM MDT | NON-TSTM WND GST 47 | 3 Sw Salmon, ID | Mesonet station SMYI1 Salmon. |
| Oct 4, 3:36 PM MDT | NON-TSTM WND GST 48 | 2 Nne Leadore, ID | Mesonet station LDOI1 Leadore. |
| Oct 4, 3:37 PM MDT | NON-TSTM WND GST 46 | 4 Sse Salmon, ID | AWOS station KSMN Salmon Awos. |
| Oct 4, 3:45 PM MDT | NON-TSTM WND GST 38 | 2 Ene Grantsdale, MT | Mesonet station GW4768 HAMILTON. |
| Oct 4, 3:45 PM MDT | NON-TSTM WND GST 40 | Garrison, MT | Mesonet station MTGAR Garrison (MT DOT). |
| Oct 4, 3:57 PM MDT | NON-TSTM WND GST 47 | 3 Sse Butte, MT | ASOS station KBTM Butte-mooney Ap. |
| Oct 4, 4:00 PM MDT | NON-TSTM WND GST 41 | 2 Ene Bearmouth, MT | Mesonet station MTBRM 1.8 E Bearmouth (MT DOT). |
| Oct 4, 4:00 PM MDT | NON-TSTM WND GST 42 | 4 Nnw Racetrack, MT | Mesonet station DRLM 4.0 N Racetrack (AGRIMET). |
| Oct 4, 4:01 PM MDT | NON-TSTM WND GST 44 | 4 Nnw Opportunity, MT | AWOS station K3U3 3 NW Opportunity. |
| Oct 4, 4:06 PM MDT | NON-TSTM WND GST 50 | 6 E Darby, MT | Mesonet station DEEM8 Deer Mountain. |
| Oct 4, 4:09 PM MDT | NON-TSTM WND GST 56 | 13 Ene Sula, MT | Mesonet station TEPM8 Tepee Pt. |
| Oct 4, 4:15 PM MDT | NON-TSTM WND GST 45 | 2 Wnw Butte, MT | Mesonet station MTM46 1.5 W Butte (MT-MESO). |
| Oct 4, 4:51 PM MDT | NON-TSTM WND GST 53 | 11 Wsw Shoup, ID | Mesonet station SKFI1 Skull Gulch. |
| Oct 4, 5:00 PM MDT | NON-TSTM WND GST 53 | 6 N Whitefish, MT | Mesonet station BIGMS 6.3 N Whitefish (GNP). |
| Oct 4, 5:00 PM MDT | NON-TSTM WND GST 56 | 9 Ne Bigfork, MT | Mesonet station MAEMT Mount Aeneas. |
| Oct 4, 5:00 PM MDT | NON-TSTM WND GST 63 | 11 Ne Stryker, MT | Mesonet station LKMMT Link Mountain. |
| Oct 4, 5:02 PM MDT | NON-TSTM WND GST 45 | 3 Ese Thompson Falls, MT | Mesonet station THAM8 Thompson Falls Raws. |
| Oct 4, 5:04 PM MDT | NON-TSTM WND GST 53 | 5 Nnw Whitefish, MT | |
| Oct 4, 5:09 PM MDT | NON-TSTM WND GST 60 | 6 Wsw Trailcreek, MT | Mesonet station CYFM8 Hornet Mountain. |
| Oct 4, 5:15 PM MDT | NON-TSTM WND GST 49 | 2 E Camas, MT | Mesonet station HOTM8 1 SW Hot Springs. |
| Oct 4, 5:15 PM MDT | NON-TSTM WND GST 61 | 1 Wnw Plains, MT | AWOS station KS34 Plains. |
| Oct 4, 5:19 PM MDT | NON-TSTM WND GST 49 | La Salle, MT | ASOS station KGPI Kalispell. |
| Oct 4, 5:30 PM MDT | NON-TSTM WND GST 40 | 1 Ene Ninemile, MT | Mesonet station MTNNM 0.9 E Ninemile (MT DOT). |
| Oct 4, 5:30 PM MDT | NON-TSTM WND GST 52 | 2 Wnw Round Butte, MT | Mesonet station DVI06177 Ronan. |
| Oct 4, 5:35 PM MDT | NON-TSTM WND GST 38 | 2 Se Whitefish, MT | Mesonet station DVI04720 Whitefish. |
| Oct 4, 5:40 PM MDT | NON-TSTM WND GST 43 | Moiese, MT | Mesonet station MTM94 Cskt Bison Range. |
| Oct 4, 5:44 PM MDT | NON-TSTM WND DMG | 1 S Round Butte, MT | Three trees were toppled by an estimated 60 mph winds. The largest tree fell onto a house and caused damage. A private station nearby reported an uptick in west winds by 1709 MDT with gusts of 50 by 1744. It had a peak wind gust of 57 mph from the southwest at |
| Oct 4, 5:47 PM MDT | NON-TSTM WND GST 39 | 2 Ene Stevensville, MT | Mesonet station AV610 Stevensville. |
| Oct 4, 5:47 PM MDT | NON-TSTM WND GST 50 | 2 Wnw Polson, MT | Winds started gusting from the west around 1702. Sustained winds ranged from 35 to 40 mph between 1742 to 1807. Temp dropped from 68 to 47 degrees in an hour with the cold front. |
| Oct 4, 5:49 PM MDT | NON-TSTM WND GST 55 | Somers, MT | Strongest southwest winds occurred between 1659 to 1840 MDT. Winds were sustained 40 to 50 mph between 1739 and 1829. Gusts could have been higher. |
| Oct 4, 5:59 PM MDT | NON-TSTM WND GST 56 | 6 Ne Florence, MT | High winds lasted from 1754 to 1859 MDT. |
| Oct 4, 6:00 PM MDT | NON-TSTM WND DMG | 6 Se Polebridge, MT | A Glacier National Park ranger had to clear 12 fallen trees along North Fork Road. |
| Oct 4, 6:00 PM MDT | NON-TSTM WND DMG | Apgar, MT | Multiple trees were reported down around Lake MacDonald, along Camas Road and in Apgar. Winds gusted over 50 mph at Logan Pass. |
| Oct 4, 6:04 PM MDT | NON-TSTM WND GST 55 | 2 Se Creston, MT | Strongest winds from 1719 to 1819 MDT. |
| Oct 4, 6:04 PM MDT | NON-TSTM WND GST 58 | 5 S Big Arm, MT | Southwest to westerly winds ramped up by 1644 MDT, sustained up to 46 mph at one point. Strongest winds occurred between 1654 and 1830. Temp drop of 70 to 46 degrees. |
| Oct 4, 6:04 PM MDT | NON-TSTM WND DMG | 4 N Polson, MT | A large pine tree toppled because of the wind. Timing based on a nearby weather station which observed gusts near 50 mph. |
| Oct 4, 6:05 PM MDT | NON-TSTM WND DMG | Essex, MT | A park ranger had to clear several trees that were blocking access to the Walton Ranger Station. |
| Oct 4, 6:30 PM MDT | NON-TSTM WND DMG | Turah, MT | A person from the public reported a tree fell on two cars. |
| Oct 4, 6:34 PM MDT | NON-TSTM WND GST 71 | 3 S Lolo, MT | Private weather station showed strongest winds 1804 to 1949 with sustained winds greater than 40 mph from a west-northwest direction. |
| Oct 4, 6:49 PM MDT | NON-TSTM WND DMG | 1 Nw Seeley Lake, MT | A family was camping at the Big Larch campground when a large tree fell right next to their tent. |
| Oct 4, 6:53 PM MDT | NON-TSTM WND GST 63 | 2 W Stevensville, MT | The peak wind was the last reported by this station before the power went out. Power came back up by 249am the next morning. |
| Oct 4, 7:09 PM MDT | NON-TSTM WND GST 56 | 1 Wsw Woodside, MT | Private weather sensor. Gusts could have been higher as other reports on the west side of the valley ranged from 60 to 70 mph. |
| Oct 4, 7:14 PM MDT | NON-TSTM WND GST 66 | 2 Sw Victor, MT | Sustained winds greater than 40 mph with multiple gusts in the 50s from 1849 to 1934 MDT. Wind direction was around west-southwest. |
| Oct 4, 7:15 PM MDT | NON-TSTM WND GST 83 | 2 Wnw Stevensville, MT | |
| Oct 4, 7:29 PM MDT | NON-TSTM WND GST 63 | 3 Nne Garrison, MT | Strong winds continued until 2100 MDT. |
| Oct 4, 7:30 PM MDT | NON-TSTM WND DMG | 2 Wnw Bell Crossing, MT | Several uprooted mature ponderosa pine trees. |
| Oct 4, 7:39 PM MDT | NON-TSTM WND GST 60 | 2 N Deer Lodge, MT | Sustained winds between 40 and 55 mph occurred from 1919 to 2044 MDT. Reported wind direction ranged from west to west-northwest. |
| Oct 4, 9:59 PM MDT | NON-TSTM WND GST 56 | 6 Nw Missoula, MT | KMSO ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1974 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155 WWUS75 KMSO 031900 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 100 PM MDT Thu Oct 3 2024 IDZ009-010-MTZ002-006-007-043-050800- /O.UPG.KMSO.HW.A.0003.241004T1900Z-241005T0900Z/ /O.NEW.KMSO.HW.W.0003.241004T1900Z-241005T0900Z/ Western Lemhi County-Eastern Lemhi County-West Glacier Region- Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 100 PM MDT Thu Oct 3 2024 ...HIGH WIND WARNING IN EFFECT FROM 1 PM FRIDAY TO 3 AM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...In Idaho, Eastern Lemhi County and Western Lemhi County. In Montana, West Glacier Region, Bitterroot/Sapphire Mountains, Butte/Blackfoot Region, and Potomac/Seeley Lake Region. * WHEN...From 1 PM Friday to 3 AM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ MTZ003-005-050800- /O.NEW.KMSO.HW.W.0003.241004T1900Z-241005T0800Z/ Flathead/Mission Valleys-Missoula/Bitterroot Valleys- 100 PM MDT Thu Oct 3 2024 ...HIGH WIND WARNING IN EFFECT FROM 1 PM FRIDAY TO 2 AM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Flathead/Mission Valleys and Missoula/Bitterroot Valleys. * WHEN...From 1 PM Friday to 2 AM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$
4 follow-up statements
668 WWUS75 KMSO 031903 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 103 PM MDT Thu Oct 3 2024 IDZ009-010-MTZ002-006-007-043-050800- /O.CON.KMSO.HW.W.0003.241004T1900Z-241005T0900Z/ Western Lemhi County-Eastern Lemhi County-West Glacier Region- Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 103 PM MDT Thu Oct 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 3 AM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...In Idaho, Eastern Lemhi County and Western Lemhi County. In Montana, West Glacier Region, Bitterroot/Sapphire Mountains, Butte/Blackfoot Region, and Potomac/Seeley Lake Region. * WHEN...From 1 PM Friday to 3 AM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ MTZ003-005-050800- /O.CON.KMSO.HW.W.0003.241004T1900Z-241005T0800Z/ Flathead/Mission Valleys-Missoula/Bitterroot Valleys- 103 PM MDT Thu Oct 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 2 AM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Flathead/Mission Valleys and Missoula/Bitterroot Valleys. * WHEN...From 1 PM Friday to 2 AM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ MTZ001-004-050800- /O.NEW.KMSO.WI.Y.0013.241004T1900Z-241005T0800Z/ Kootenai/Cabinet Region-Lower Clark Fork Region- 103 PM MDT Thu Oct 3 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 2 AM MDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Kootenai/Cabinet Region and Lower Clark Fork Region. * WHEN...From 1 PM Friday to 2 AM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
469 WWUS75 KMSO 032155 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 355 PM MDT Thu Oct 3 2024 IDZ009-010-MTZ002-006-007-043-042200- /O.CON.KMSO.HW.W.0003.241004T1900Z-241005T0900Z/ Western Lemhi County-Eastern Lemhi County-West Glacier Region- Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 355 PM MDT Thu Oct 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 3 AM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 55 to 65 mph expected. * WHERE...In Idaho, Eastern Lemhi County and Western Lemhi County. In Montana, West Glacier Region, Bitterroot/Sapphire Mountains, Butte/Blackfoot Region, and Potomac/Seeley Lake Region. * WHEN...From 1 PM Friday to 3 AM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ003-005-042200- /O.CON.KMSO.HW.W.0003.241004T1900Z-241005T0800Z/ Flathead/Mission Valleys-Missoula/Bitterroot Valleys- 355 PM MDT Thu Oct 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 2 AM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 50 to 55 mph expected. * WHERE...Flathead/Mission Valleys and Missoula/Bitterroot Valleys. * WHEN...From 1 PM Friday to 2 AM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ001-004-042200- /O.CON.KMSO.WI.Y.0013.241004T1900Z-241005T0800Z/ Kootenai/Cabinet Region-Lower Clark Fork Region- 355 PM MDT Thu Oct 3 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 2 AM MDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Kootenai/Cabinet Region and Lower Clark Fork Region. * WHEN...From 1 PM Friday to 2 AM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
400 WWUS75 KMSO 040731 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 131 AM MDT Fri Oct 4 2024 MTZ002-050745- /O.EXT.KMSO.HW.W.0003.241004T2200Z-241005T0900Z/ West Glacier Region- 131 AM MDT Fri Oct 4 2024 ...HIGH WIND WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...West Glacier Region. * WHEN...From 4 PM this afternoon to 3 AM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ003-050500- /O.EXT.KMSO.HW.W.0003.241004T2200Z-241005T0500Z/ Flathead/Mission Valleys- 131 AM MDT Fri Oct 4 2024 ...HIGH WIND WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts 50 to 55 mph expected. * WHERE...Flathead/Mission Valleys. * WHEN...From 4 PM this afternoon to 11 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ005-050500- /O.EXT.KMSO.HW.W.0003.241004T2200Z-241005T0500Z/ Missoula/Bitterroot Valleys- 131 AM MDT Fri Oct 4 2024 ...HIGH WIND WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts 50 to 55 mph expected. * WHERE...Missoula/Bitterroot Valleys. * WHEN...From 4 PM this afternoon to 11 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ043-050745- /O.EXT.KMSO.HW.W.0003.241004T2200Z-241005T0900Z/ Potomac/Seeley Lake Region- 131 AM MDT Fri Oct 4 2024 ...HIGH WIND WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM MDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts of 50 to 60 mph expected. * WHERE...Potomac/Seeley Lake Region. * WHEN...From 4 PM this afternoon to 3 AM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IDZ009-010-MTZ006-007-050745- /O.CON.KMSO.HW.W.0003.241004T1900Z-241005T0900Z/ Western Lemhi County-Eastern Lemhi County-Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- 131 AM MDT Fri Oct 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 55 to 65 mph expected. * WHERE...In Idaho, Eastern Lemhi County and Western Lemhi County. In Montana, Bitterroot/Sapphire Mountains and Butte/Blackfoot Region. * WHEN...From 1 PM this afternoon to 3 AM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IDZ007-050200- /O.EXB.KMSO.WI.Y.0013.241004T2100Z-241005T0200Z/ Orofino/Grangeville Region- 1231 AM PDT Fri Oct 4 2024 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts of 35 to 45 mph expected. Gusts up to 50 mph along US Highway 12 from Ahsahka to Orofino. * WHERE...Orofino/Grangeville Region. * WHEN...From 2 PM this afternoon to 7 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MTZ001-004-050500- /O.EXT.KMSO.WI.Y.0013.241004T2100Z-241005T0500Z/ Kootenai/Cabinet Region-Lower Clark Fork Region- 131 AM MDT Fri Oct 4 2024 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Kootenai/Cabinet Region and Lower Clark Fork Region. * WHEN...From 3 PM this afternoon to 11 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AL
410 WWUS75 KMSO 050800 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 200 AM MDT Sat Oct 5 2024 IDZ009-010-MTZ002-006-007-043-050900- /O.CAN.KMSO.HW.W.0003.000000T0000Z-241005T0900Z/ Western Lemhi County-Eastern Lemhi County-West Glacier Region- Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 200 AM MDT Sat Oct 5 2024 ...HIGH WIND WARNING IS CANCELLED... The threat has ended. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind warning went out at Oct 3, 2:55 AM MDT, 10 hours 5 minutes earlier.
Area forecast discussion, Oct 3, 2:55 AM MDT, 10 hours 5 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
255 AM MDT Thu Oct 3 2024
...STRONG WINDS WITH COLD FRONT FRIDAY...
.DISCUSSION...Fair weather is expected today, with light winds,
sunshine, and highs in the 60s and 70s under a broad ridge of high
pressure.
Strong winds remain the primary forecast concern Friday
afternoon and evening as a quick-hitting shortwave trough and
surface cold front move across the Northern Rockies. South-
southwest winds will ramp up by late morning to early afternoon
Friday as the cold front tracks into eastern Washington and
Oregon. Guidance suggests the front will move along the Idaho-
Montana border by late afternoon, passing through western Montana
by early evening. Significant pressure rises (greater than 10 mb
in 3 hours) along the frontal boundary will increase the risk of
damaging winds (50-60+ mph), primarily across southwest Montana,
Lemhi County, Idaho, and the mountain ranges of west-central
Montana. The Salmon Valley and the I-90 corridor between Deer
Lodge and Anaconda stand out, with probabilities for wind gusts
exceeding 55 mph reaching 60-70%. Isolated damaging wind gusts are
also a concern across the Bitterroot and Mission Valleys, where
probabilities of gusts exceeding 55 mph are in the 15-20% range.
Convective showers along the front may allow for stronger gusts to
mix down to valley areas in these aforementioned locations.
As the front passes across western Montana, there is medium-high
confidence (70-80% probability) for advisory-level wind gusts
(greater than 40 mph) across all valley areas. Motorists driving
high-profile vehicles on Friday evening should exercise caution,
particularly along the divide and in southwest Montana and Lemhi
County. Choppy lake conditions will develop on area lakes, and
recreationalists should prepare for a sudden westerly wind shift
as the front passes.
Model ensemble guidance remains in strong agreement (over 90% of
cluster members) for a broad ridge of high pressure to build
across the Rockies from Sunday into the middle of next week.
Expect mild daytime temperatures, with crisp overnight conditions
as dry air settles into the region. /Lukinbeal
&&
.AVIATION...VFR. Light and terrain driven winds expected through
this afternoon under a ridge of high pressure. Scattered high
cirrus clouds will move into the airspace by mid-late afternoon.
/Lukinbeal
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...High Wind Watch from Friday afternoon through late Friday night
for Bitterroot/Sapphire Mountains...Butte/Blackfoot
Region...Potomac/Seeley Lake Region...West Glacier Region.
Fire Weather Watch from Friday afternoon through Friday evening
for Deerlodge/West Beaverhead...East Beaverhead.
ID... High Wind Watch from Friday afternoon through late Friday night
for Eastern Lemhi County...Western Lemhi County.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 11:31 AM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 34 hr |
| Oct 3, 1:03 PM MDT | Wind Advisory | MSO | Flathead, Lincoln, Mineral, Missoula, Sanders | 34 hr |
Nearby
High Wind Warnings in Montana, 2024High Wind Warnings in Idaho, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.